Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 7, 2016, 3:07 AM CDT for Lyon County, Trigg County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 3:07 AM CDT (08:07 UTC)
- Expired
- Jul 7, 2016, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lyon County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 66 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WGUS53 KPAH 070807
FFWPAH
KYC143-221-071200-
/O.NEW.KPAH.FF.W.0043.160707T0807Z-160707T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
307 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LYON COUNTY IN WESTERN KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 700 AM CDT
* AT 304 AM CDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE
WARNED AREA...ESPECIALLY AROUND CADIZ. RADAR INDICATES RAINFALL
AMOUNTS AROUND FIVE INCHES HAVE FALLEN IN THE PAST FEW HOURS.
FLASH FLOODING IS ALREADY OCCURRING. THUNDERSTORMS WILL CONTINUE
TO TRAIN SOUTHEAST ACROSS THE WARNED AREA THROUGH AT LEAST 5 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3667 8786 3668 8807 3693 8819 3698 8824
3700 8821 3708 8823 3713 8821 3713 8817
3715 8815 3716 8812 3718 8810 3718 8805
3696 8788 3695 8786 3697 8777 3700 8773
3696 8766 3664 8770 3663 8783 3663 8785
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:26 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 12:26 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1226 AM CDT THU JUL 7 2016 .UPDATE... Updated aviation section for 06z taf issuance && .SHORT TERM...(Tonight through Friday night) Issued at 342 PM CDT Wed Jul 6 2016 One MCS is a problem, 2 MCSs interacting with one another is impossible to account for, and the models are definitely having trouble. Bottom line is that this is a low confidence forecast. We will have to wait for the current MCV to rain itself out over the region, which may take well into the evening, but the damaging winds and severe threat have already pushed east out of our Kentucky counties. Will cancel remaining Watch 337 shortly. The upper ridge will expand from the southern Plains eastward through the southeast states Thursday into Friday. At the surface, we will have rather strong southwesterly flow through the period. The 12Z models bring a compact upper storm system eastward into the western Great Lakes Friday, and this may push a weak surface boundary southward into our region. Until the upper ridge begins to builds farther east, we will have to be concerned with one or more additional MCSs moving southeast through the region. Most guidance emphasizes the northeast half of the area, but there is quite a bit of variability in timing and location through early Friday, so the forecast will need adjusting once it becomes more obvious. There is a decent signal for the outflow/cold front to focus convection across the southern half of the area Friday into Friday night. Not sure if it should be believed at this point, but we will have decent chance PoPs down there just in case. Given the heat and humidity expected and the potential for some decent westerly flow aloft, severe weather will be a real possibility with any convection that reaches the area. Hopefully, we will not see anything quite as nasty as this afternoon. Forecast heat indices for Thursday and Friday are well above 100, and even into Advisory territory on Friday. However, given the uncertainties in the MCS forecast, we will not attempt to issue an Advisory for either afternoon at this time. .LONG TERM...(Saturday through Wednesday) Issued at 342 PM CDT Wed Jul 6 2016 The extended forecast period suggests that the WFO PAH forecast area will remain on the eastern limb of the short amplitude mid/upper level ridge in the Central U.S. The preferred GFS/GFS Ensemble/Canadian guidance indicate that energy breaking off the Alaskan/Western Canada closed low will ride of the intermountain region, dampen the Central U.S. ridge and develop and deepen a small low in Ohio and Tennessee valley. This feature will return moisture back into the WFO PAH forecast area from the stalled out cold front that is expected to push through the region on Friday. Unfortunately, this low will serve as a small scale Omega block, disrupting upstream flow and generating shortwaves across the area at least through next Monday, when a larger scale trough will push into the Plains and Middle Mississippi River Valley. At this point in time, am concerned that parts of Southeast Missouri may see excessive rainfall over the weekend. This area will need to be monitored for flooding potential this weekend. Otherwise, moderated max/min temperatures downward until next Wednesday, when minor ridging develops just ahead of the next Upper Midwest trough and increases thickness and temperatures briefly on Wednesday. && .AVIATION... Issued at 1226 AM CDT Thu Jul 7 2016 Large complex of thunderstorms over western KY and southern IL will gradually weaken as it drifts south and east through the early morning hours. The tail end of the complex may clip kpah, and this was handled with vcts in the 06z initial issuance. The primary concern is the potential formation of widespread ifr stratus clouds during the early morning. Areas of stratus have already reached kpah/kowb, and this could become more widespread overnight. MVFR vsbys in fog will become prevalent before sunrise. Once low clouds and fog burn off Thursday, the air mass will destabilize rather quickly. Thunderstorms may again develop in the afternoon along potential boundaries leftover from overnight convection. Timing and location is highly uncertain, so used a prob30 group to account for this activity. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...Smith AVIATION...MY
Hazardous weather outlook, Jul 6, 9:31 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 931 PM CDT WED JUL 6 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-072130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 931 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT MULTIPLE ROUNDS OF THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL BE POSSIBLE TONIGHT OVER PORTIONS OF SOUTHEAST ILLINOIS AND MUCH OF WESTERN KENTUCKY. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE OR MORE COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST PRIMARILY OVER THE NORTHEAST HALF OF THE REGION THURSDAY THROUGH FRIDAY. DAMAGING WINDS WILL BE A CONCERN...ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTINING. IN THE ABSENCE OF THUNDERSTORMS...AFTERNOON HEAT INDEX VALUES MAY REACH THE 100 TO 105 DEGREE RANGE THURSDAY AND FRIDAY. DAILY CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR PORTIONS OF THE REGION SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING APPEAR TO BE THE PRIMARY CONCERNS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT SOME POINT THURSDAY THROUGH FRIDAY...MAINLY OVER THE NORTHEAST HALF OF THE REGION.
In the hours before
Local storm report, Jul 7, 2:13 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM FLASH FLOOD 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 MARSHALL KY NWS EMPLOYEE
STANDING AND FAST FLOWING WATER ALONG NEARBY ROADS AND IN
YARD
&&
BP2Local storm report, Jul 7, 2:38 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
238 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD VIENNA 37.41N 88.89W
07/07/2016 JOHNSON IL LAW ENFORCEMENT
WATER COVERING SOME PORTIONS OF LOCAL ROADS
&&
BP2Local storm report, Jul 7, 2:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
242 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM FLASH FLOOD PRINCETON 37.11N 87.88W
07/07/2016 CALDWELL KY TRAINED SPOTTER
SEVERAL FEET OF FLOWING WATER COVERING PORTIONS OF
PARKING LOTS AND BALL FIELDS ALONG HWY 139
&&
BP2Local storm report, Jul 7, 2:56 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM FLASH FLOOD ELKTON 36.81N 87.16W
07/07/2016 TODD KY TRAINED SPOTTER
NORTH FORK OF ELK FORK CREEK IS WELL OUT OF ITS
BANKS...HAS SURROUNDED A HOME...AND IS INUNDATING
SURROUNDING FARMLAND
&&
BP2Local storm report, Jul 7, 3:02 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM HEAVY RAIN 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 M5.51 INCH MARSHALL KY NWS EMPLOYEE
5.51 INCHES IN 3 HOURS
&&
BP2Local storm report, Jul 7, 3:03 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
303 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD CADIZ 36.87N 87.82W
07/07/2016 TRIGG KY BROADCAST MEDIA
WATER OVER PORTIONS OF SEVERAL CITY AND COUNTY ROADS
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 10 more | 8 hr |
| Jul 6, 8:08 PM CDT | Flash Flood Warning | PAH | Crittenden, Hopkins, Muhlenberg, Webster | 7 hr |
| Jul 6, 9:20 PM CDT | Flash Flood Warning | PAH | Hopkins | 4 hr |
| Jul 6, 9:40 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jul 6, 10:30 PM CDT | Flash Flood Warning | PAH | Livingston | 7 hr |
| Jul 6, 11:03 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 27 min |
| Jul 6, 11:38 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:16 AM CDT | Flash Flood Warning | PAH | McCracken, Marshall | 7 hr |
| Jul 7, 1:37 AM CDT | River Flood Warning | PAH | Christian, Trigg | 12 hr |
| Jul 7, 1:40 AM CDT | River Flood Warning | PAH | Christian, Trigg | 19 hr |
| Jul 7, 3:02 AM CDT | Areal Flood Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Muhlenberg, Todd and 1 more | 9 hr |
| Jul 7, 3:40 AM CDT | River Flood Warning | PAH | Muhlenberg | 7 days |
| Jul 7, 3:51 AM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Jul 7, 3:58 AM CDT | Special Weather Statement | PAH | Calloway | 47 min |
| Jul 7, 7:55 AM CDT | Areal Flood Warning | PAH | McCracken, Marshall | 3 hr |
| Jul 7, 8:52 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Christian, Crittenden, Graves and 11 more | 6 hr |
| Jul 7, 12:13 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 32 min |
| Jul 7, 12:40 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 35 min |
| Jul 7, 12:44 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves, McCracken, Marshall | 3 hr |
| Jul 7, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 26 min |
| Jul 7, 1:17 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 29 min |
| Jul 7, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 26 min |
| Jul 7, 1:57 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 5 hr |
| Jul 7, 2:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 1 more | 28 min |
| Jul 7, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 34 min |
| Jul 7, 3:15 PM CDT | Areal Flood Advisory | PAH | Hopkins, Webster | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.